Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 79, NWS Green Bay, WI

August 20, 2010Brown County, Outagamie County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 20, 2010, 3:03 PM CDT for Brown County, Outagamie County, Waupaca County, Wisconsin. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2010, 3:03 PM CDT (20:03 UTC)
Expired
Aug 20, 2010, 3:45 PM CDT
In force
42 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Brown County, WI, Outagamie County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 3:10 PM CDTHAIL 0.52 E Sugar Bush, WICOVERING THE GROUND.
Aug 20, 3:13 PM CDTTSTM WND DMGNew London, WITREES DOWN IN NEW LONDON...UP TO 8 INCH IN DIAMETER.
Aug 20, 3:15 PM CDTHAIL 0.5New London, WIWITH 50 MPH ESTIMATED WIND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 1:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2010-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2010-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1534 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WUUS53 KGRB 202003
SVRGRB
WIC009-087-135-202045-
/O.NEW.KGRB.SV.W.0079.100820T2003Z-100820T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT FRI AUG 20 2010

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROWN COUNTY IN NORTHEAST WISCONSIN...
  OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN...
  SOUTHEASTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 345 PM CDT

* AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR NEW LONDON...OR 11 MILES EAST OF WAUPACA...
  AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW LONDON AROUND 310 PM CDT.
  BLACK CREEK AROUND 335 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SUGAR
BUSH...SHIOCTON...BINGHAMTON...LEEMAN...NICHOLS...SEYMOUR...BRIARTON
AND ROSE LAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. IF INDOORS...STAY AWAY FROM WINDOWS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING.

&&

LAT...LON 4438 8899 4460 8860 4459 8859 4459 8824
      4466 8823 4449 8807 4424 8882 4424 8886
TIME...MOT...LOC 2003Z 235DEG 32KT 4436 8881
WIND...HAIL <50MPH 1.00IN

$$

KIECKBUSCH
4 follow-up statements
259 
WWUS53 KGRB 202012
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
312 PM CDT FRI AUG 20 2010

WIC009-087-135-202045-
/O.CON.KGRB.SV.W.0079.000000T0000Z-100820T2045Z/
BROWN WI-OUTAGAMIE WI-WAUPACA WI-
312 PM CDT FRI AUG 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WAUPACA...OUTAGAMIE AND NORTHWESTERN BROWN COUNTIES UNTIL 345 PM
CDT...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEW
LONDON...OR 16 MILES EAST OF WAUPACA...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLACK CREEK AROUND 335 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
SHIOCTON...BINGHAMTON...LEEMAN...NICHOLS...SEYMOUR...BRIARTON AND
ROSE LAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4438 8899 4460 8860 4459 8859 4459 8824
      4466 8823 4449 8807 4424 8882 4424 8886
TIME...MOT...LOC 2013Z 235DEG 32KT 4441 8871
WIND...HAIL 60MPH 1.00IN

$$

KIECKBUSCH
519 
WWUS53 KGRB 202031
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT FRI AUG 20 2010

WIC135-202041-
/O.CAN.KGRB.SV.W.0079.000000T0000Z-100820T2045Z/
WAUPACA WI-
331 PM CDT FRI AUG 20 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAUPACA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4453 8873 4459 8861 4459 8824 4466 8823
      4449 8807 4427 8873
TIME...MOT...LOC 2031Z 235DEG 32KT 4443 8850

$$

WIC009-087-202045-
/O.CON.KGRB.SV.W.0079.000000T0000Z-100820T2045Z/
BROWN WI-OUTAGAMIE WI-
331 PM CDT FRI AUG 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OUTAGAMIE AND
NORTHWESTERN BROWN COUNTIES UNTIL 345 PM CDT...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF BLACK CREEK...OR 12 MILES NORTHWEST OF APPLETON...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN BROWN AND OUTAGAMIE COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS SEYMOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4453 8873 4459 8861 4459 8824 4466 8823
      4449 8807 4427 8873
TIME...MOT...LOC 2031Z 235DEG 32KT 4443 8850
WIND...HAIL 60MPH 1.00IN

$$

KIECKBUSCH
743 
WWUS53 KGRB 202039
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
339 PM CDT FRI AUG 20 2010

WIC009-087-202045-
/O.CON.KGRB.SV.W.0079.000000T0000Z-100820T2045Z/
BROWN WI-OUTAGAMIE WI-
339 PM CDT FRI AUG 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OUTAGAMIE AND
NORTHWESTERN BROWN COUNTIES UNTIL 345 PM CDT...

AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BLACK CREEK...OR 16 MILES NORTH OF APPLETON...MOVING NORTHEAST AT 45
MPH.

LOCATIONS IMPACTED INCLUDE...
  ROSE LAWN AND ONEIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4453 8873 4459 8861 4459 8824 4466 8823
      4449 8807 4427 8873
TIME...MOT...LOC 2039Z 240DEG 38KT 4452 8831
WIND...HAIL 60MPH 1.00IN

$$

KIECKBUSCH
308 
WWUS53 KGRB 202049
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT FRI AUG 20 2010

WIC009-087-202058-
/O.EXP.KGRB.SV.W.0079.000000T0000Z-100820T2045Z/
BROWN WI-OUTAGAMIE WI-
349 PM CDT FRI AUG 20 2010

...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER TORRENTIAL RAINFALL...WIND GUSTS TO 40 MPH AND SMALL HAIL
ARE STILL LIKELY WITH THESE THUNDERSTORMS.

URBAN FLOODING IS LIKELY DUE TO THE TORRENTIAL RAINFALL.

LAT...LON 4453 8873 4459 8861 4459 8824 4466 8823
      4449 8807 4427 8873
TIME...MOT...LOC 2039Z 240DEG 38KT 4452 8831

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:55 PM CDT, 8 minutes earlier.

Area forecast discussion, Aug 20, 2:55 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT FRI AUG 20 2010

.SHORT TERM...TNGT AND SAT. MAIN FCST CONCERN IS SVR POTENTIAL
LATE THIS AFTERNOON/EVENING HRS AS A WRMFNT LIFTS NORTH AND A SFC
TROF PUSHES EAST INTO A VERY UNSTABLE ENVIRONMENT OVR NE WI.

THE 19Z MSAS SFC ANALYSIS SHOWED A WEAK AREA OF LOW PRES OVR NE
SD/W-CNTRL MN WITH A WRMFNT STRETCHED E-SE THRU CNTRL WI GENERALLY
NORTH OF A LINE FROM RRL-SUE. TSTMS HAVE STARTED TO BLOSSOM OVR
PARTS OF WI...IA AND IL IN THE AFTERNOON HEATING WHICH HAS
SIGNIFICANTLY DESTABILIZED THE ATM. A SFC TROF WAS EXTENDED FROM
NEAR LK WINNIPEG SWD INTO CNTRL KS.

LOOK FOR THE WRMFNT TO CONT LIFTING NORTH THRU NRN WI THIS EVENING
INTO UPR MI OVRNGT. SML TORNADO THREAT CONTS IN THE VCNTY OF THE
WRMFNT WHERE STG HELICITY VALUES EXIST. FARTHER WEST...THE WEAK
SFC TROF OVR THE UPR MIDWEST IS FCST TO MOV EAST TNGT...HELPED BY
AN EWD MOVG SHRTWV TROF. AIR MASS AHD OF THE TROF OVR WI TO REMAIN
UNSTABLE WITH CAPES OVR 3K J/KG LATE THIS AFTERNOON...LI'S AS LOW
AS -8 AND STEEP MID-LVL LAPSE RATES. ZERO TO 6KM BULK SHEAR VALUES
>50 KTS THIS AFTERNOON ARE PROGGED TO WEAKEN THIS EVENING..BUT
STILL HELP TO ALLOW STORMS TO ROTATE INITIALLY. EXPECT TO SEE
CLUSTERS OF SHWRS/TSTMS DVLP OVR THE MIDWEST AHD OF THE SFC TROF/
MID-LVL SHRTWV INTO THE UNSTABLE ENVIRONMENT OVR WI LTR THIS
AFTERNOON AND PERSIST THRU THE EVENING. LIKELY POPS SEEM TO BE THE
WAY TO GO WITH ONGOING SVR THREAT UNTIL THE SFC TROF PASSES/ATM
STABILIZES A BIT THIS EVENING. DUE TO THE DEEP LYR MSTR OVR WI
ATTM (DEW PTS IN THE MID 70S/PW VALUES AROUND 1.75")...LOCALLY HVY
RAINFALL IS AGAIN PSBL. EVEN AS THE BULK OF THE PCPN SHIFTS EAST
LTR TNGT...CONCERN TURNS TO FOG POTENTIAL ESP OVR THE NW HALF OF
THE FCST AREA WHERE WNDS GO LGT AND CLDS BEGIN TO BREAK UP A BIT.
HAVE CONTINUED PREV FCST'S TREND OF FOG DEVELOPING AFT MIDNGT.

SFC TROF/MID-LVL SHRTWV STILL IN THE PROCESS OF EXITING ERN WI SAT
MORNING...THUS WL NEED TO CARRY A LINGERING POP IN THE EAST. HI
PRES BEGINS TO BUILD SE TOWARD THE WRN GREAT LKS BY SAT AFTERNOON
AND HELPS TO BRING A DRIER...MORE STABLE AIR MASS TOWARD WI. IT
MAY TAKE MOST OF THE DAY TO GET THE DEW PTS TO DROP...ESP IN THE
EAST SO SOME MUGGINESS WL REMAIN IN THE AIR. HAVE HELD ON TO THE
CLDS A BIT LONGER SAT MORNING OVR NE WI BETWEEN THE DEPARTING
SYSTEM AND MORNING FOG. MILD START TO THE DAY SHOULD ALLOW TEMPS
TO REBOUND INTO THE 80S ESP WITH THE HELP OF SOME AFTERNOON
SUNSHINE.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY...MAIN FCST
CONCERNS ARE TEMPERATURES...AND SMALL PCPN CHCS ON MON NGT/TUES.

AN UPPER LEVEL RIDGE WILL AMPLIFY OVER THE WSTRN GREAT LKS ON
SUN/MON. ABUNDANT SUNSHINE AND H8 TEMPS WARMING TO +18 TO +20 C
SHOULD HELP TO BOOST TEMPS TO NEAR 90 BY MONDAY.

THE VERY WARM CONDITIONS WILL BE SHORT-LIVED...AS A COLD FRONT
IS EXPECTED TO PASS THROUGH THE FA ON TUESDAY. THIS FRONT WILL
BRING A CHANCE OF SHOWERS AND TSTMS...AND A RETURN TO TEMPS
CLOSER TO NORMAL LEVELS FOR LATE AUGUST.
&&

.AVIATION...TSTMS ARE LIKELY TNGT AS THE SFC TROF/MID-LVL SHRTWV
TROF MOV THRU THE RGN. EVEN AS MOST OF THE PCPN BEGINS TO SHIFT
EAST LTR TNGT...A LACK OF WND AND MSTR FROM RAINFALL WL LEAD TO
AREAS OF FOG ESP OVR THE RHI...AUW...AND CWA TAF SITES. POTENTIAL
EXISTS FOR LIFR CIGS AND VSBYS BETWEEN 08Z AND 12Z TNGT WITH MVFR
VSBYS LINGERING THRU THE MID-MORNING HRS. ONCE THE FOG BURNS OFF...
EXPECT VFR CONDITIONS TO RETURN SAT AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AK/TSK
Hazardous weather outlook, Aug 20, 6:00 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT FRI AUG 20 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
600 AM CDT FRI AUG 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. THERE
IS A SLIGHT RISK OF SEVERE STORMS OVER MOST OF THE AREA. AT THIS
TIME...IT APPEARS THE BEST CHANCE OF SEVERE STORMS WILL OCCUR
OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN TODAY AND THEN OVER
THE REST OF THE AREA LATE THIS AFTERNOON INTO THE EVENING HOURS.
THE PRIMARY THREATS INCLUDE LARGE HAIL...DAMAGING WINDS AND HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS CHANCE FOR THUNDERSTORMS NEXT MONDAY NIGHT AND TUESDAY.
IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LMZ521-522-541>543-211100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
600 AM CDT FRI AUG 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

SOUTHEAST WINDS THIS MORNING AND THEN SOUTH WIND THIS
AFTERNOON MAY PRODUCE WAVES HAZARDOUS TO SMALL CRAFT LATER TODAY
INTO THIS EVENING.

PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS
A SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON AND INTO THE
EVENING. THE PRIMARY THREATS INCLUDE LARGE HAIL...DAMAGING WINDS
AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS CHANCE FOR THUNDERSTORMS NEXT TUESDAY. IT IS TOO EARLY
TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

TH/MPC

In the hours before

Special weather statement, Aug 20, 11:54 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1154 AM CDT FRI AUG 20 2010

WIZ005-010-201715-
ONEIDA-VILAS-
1154 AM CDT FRI AUG 20 2010

...STRONG THUNDERSTORM DEVELOPING NEAR LAC DU FLAMBEAU...

AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWEST VILAS COUNTY...MOVING NORTHEAST
AT 35 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND VERY HEAVY RAIN ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BOULDER JUNCTION BY 1210 PM CDT...

GET OFF AREA LAKES AND GO INDOORS. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

JKL
Special weather statement, Aug 20, 12:42 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1242 PM CDT FRI AUG 20 2010

WIZ005-010-011-201815-
FOREST-ONEIDA-VILAS-
1242 PM CDT FRI AUG 20 2010

...STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE NORTHWOODS...

AT 1237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER NORTHERN ONEIDA COUNTY NEAR LAKE
TOMAHAWK. OTHER STORMS WERE SCATTERED ACROSS VILAS COUNTY. THE
STORMS WERE MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY DOWNPOURS ARE POSSIBLE WITH THE STORMS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORMS HAVE PASSED. IF
ON A LAKE...MOVE INDOORS IMMEDIATELY.

JKL
Special weather statement, Aug 20, 1:30 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
130 PM CDT FRI AUG 20 2010

WIZ005-010-202000-
VILAS-ONEIDA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER
130 PM CDT FRI AUG 20 2010

...STRONG THUNDERSTORMS WITH HEAVY RAINFALL OVER NORTH CENTRAL
WISCONSIN...

THUNDERSTORMS WITH HEAVY RAINFALL AND SMALL HAIL CONTINUE TO
DEVELOP OVER SOUTHERN PRICE COUNTY...AND MOVE INTO NORTHWEST
ONEIDA AND VILAS COUNTIES EARLY THIS AFTERNOON. THE MOST
SIGNIFICANT THREAT FROM THESE STORMS WILL BE TORRENTIAL
RAINFALL...WHICH MAY CAUSE URBAN AND SMALL STREAM FLOODING.
RAINFALL AMOUNTS OF AN INCH AN HOUR ARE LIKELY IN SOME AREAS.

LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAINFALL INCLUDE
MINOCQUA...WOODRUFF...BOULDER JUNCTION...SAYNER...STAR LAKE
AND LAND O LAKES. MOTORISTS SHOULD EXPECT LOCALLY HAZARDOUS
DRIVING CONDITIONS...WITH POOR VISIBILITY IN HEAVY RAIN...
AS WELL AS WATER PONDING ON ROADS.

KIECKBUSCH
Special weather statement, Aug 20, 2:09 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
209 PM CDT FRI AUG 20 2010

WIZ030-031-035>038-045-048-202130-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-WAUSHARA-
WINNEBAGO-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...WAUTOMA...OSHKOSH
209 PM CDT FRI AUG 20 2010

...THUNDERSTORMS DEVELOPING OVER CENTRAL WISCONSIN...

AT 205 PM CDT...RADAR SHOWED SCATTERED THUNDERSTORMS DEVELOPING
OVER CENTRAL WISCONSIN. GIVEN A VERY UNSTABLE AIR MASS AND THE
PRESENCE OF A WARM FRONT IN THE AREA...THESE STORMS COULD QUICKLY
BECOME SEVERE. IN ADDITION...A LINE OF THUNDERSTORMS WAS GETTING
READY TO CROSS THE MISSISSIPPI RIVER INTO SOUTHWEST AND WEST
CENTRAL WISCONSIN. THIS LINE OF STORMS IS EXPECTED TO INTENSIFY
AS IT MOVES TOWARD CENTRAL WISCONSIN. THIS LINE OF STORMS SHOULD
REACH CENTRAL WISCONSIN BETWEEN 4 PM AND 430 PM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REGION THROUGH
8 PM.

KIECKBUSCH
Special weather statement, Aug 20, 2:30 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CDT FRI AUG 20 2010

WIZ031-036>038-045-048-049-202030-
CALUMET-OUTAGAMIE-PORTAGE-SHAWANO-WAUPACA-WAUSHARA-WINNEBAGO-
230 PM CDT FRI AUG 20 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 9 MILES SOUTH OF WAUPACA...MOVING
NORTHEAST AT 40 MPH. THIS STORM COULD PRODUCE HALF INCH HAIL...
WIND GUSTS TO 40 MPH AND HEAVY RAINFALL.

* THE THUNDERSTORM WILL BE NEAR...
  FREMONT BY 240 PM CDT...
  NEW LONDON BY 255 PM CDT...
  BLACK CREEK BY 315 PM CDT...

ADDITIONAL THUNDERSTORMS WERE DEVELOPING NEAR HORTONVILLE.

KIECKBUSCH
Special weather statement, Aug 20, 2:57 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CDT FRI AUG 20 2010

WIZ031-037>039-045-048-049-202100-
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...WAUTOMA...
OSHKOSH...CHILTON
257 PM CDT FRI AUG 20 2010

...STRONG THUNDERSTORMS IMPACTING THE FOX VALLEY...

SCATTERED STRONG THUNDERSTORMS WITH HAIL UP TO PENNY SIZE...WIND
GUSTS TO 50 MPH AND TORRENTIAL RAINFALL WILL AFFECT THE FOX VALLEY
THROUGH 4 PM. AT 255 PM CDT...THE STRONGEST STORMS WERE LOCATED IN
SOUTHEAST WAUPACA COUNTY...NEAR KAUKAUNA...AND IN NORTHERN GREEN
LAKE COUNTY. THE STORMS WERE MOVING NORTHEAST AT 35 MPH.

GIVEN THE STRONG INSTABILITY AND WARM FRONT IN THE VICINITY...
THESE STORMS COULD BECOME SEVERE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

KIECKBUSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 6:52 AM CDTSevere Thunderstorm WarningGRBOneida54 min
Aug 20, 10:23 AM CDTSevere Thunderstorm WarningGRBVilas37 min
Aug 20, 12:17 PM CDTAreal Flood AdvisoryGRBVilas103 min
Aug 20, 3:29 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee61 min
Aug 20, 3:33 PM CDTSpecial Marine WarningGRB78 min
Aug 20, 3:33 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie, Winnebago57 min
Aug 20, 3:50 PM CDTAreal Flood AdvisoryGRBBrown, Calumet, Manitowoc, Oconto, Outagamie, Shawano and 1 more2 hr
Aug 20, 4:09 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Kewaunee, Manitowoc66 min
Aug 20, 4:21 PM CDTSpecial Marine WarningGRB69 min
Aug 20, 4:32 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee38 min
Aug 20, 5:26 PM CDTSpecial Marine WarningGRB64 min
Aug 20, 5:34 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc41 min
Aug 20, 5:47 PM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago43 min
Aug 20, 6:07 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago42 min
Aug 20, 6:19 PM CDTSpecial Marine WarningGRB48 min
Aug 20, 6:21 PM CDTAreal Flood AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 2 more2 hr
Aug 20, 6:26 PM CDTSpecial Marine WarningGRB47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.